Definition of Blood clots, estrogen-associated
Blood clots, estrogen-associated: Blood clots are occasional but serious side effects of estrogen therapy. They are dose-related, that is, they occur more frequently with higher doses of estrogen.
Estrogen therapy preparations (all of which carry this risk) include:
The brand names of the estrogen therapy preparations carrying this risk include:
Cigarette smokers on estrogen therapy are at a higher risk than non-smokers for blood clots. Therefore, patients requiring estrogen therapy are strongly encouraged to quit smoking.
Last Editorial Review: 6/14/2012
Back to MedTerms online medical dictionary A-Z List
Need help identifying pills and medications?
- Allergic Skin Disorders
- Bacterial Skin Diseases
- Bites and Infestations
- Diseases of Pigment
- Fungal Skin Diseases
- Medical Anatomy and Illustrations
- Noncancerous, Precancerous & Cancerous Tumors
- Oral Health Conditions
- Papules, Scales, Plaques and Eruptions
- Scalp, Hair and Nails
- Sexually Transmitted Diseases (STDs)
- Vascular, Lymphatic and Systemic Conditions
- Viral Skin Diseases
- Additional Skin Conditions